MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 505070
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the respiratory therapist (rt) went to pull out the inner cannula they felt a moderate/full resistance.The rt was unable to put the cannula back in as a result.The rt called an ent physician who scoped the patient trach tube.The ent found the tube to be kinked.The physician replaced the trach tube as a result.The defective trach tube was retained by the facility.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8778805
Report Number3012307300-2019-03776
Device Sequence Number16620542
Product Code BTR
UDI-Device Identifier10351688000231
UDI-Public10351688000231
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number505070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR